Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Lubbock, TX

June 19, 20144 counties in Texas

NWS Lubbock, TX issued this special weather statement at Jun 19, 2014, 7:48 PM CDT for 4 counties in Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 7:48 PM CDT (00:48 UTC)
Expired
Jun 19, 2014, 8:30 PM CDT
In force
42 min
Issued by
NWS Lubbock, TX

Counties Hale County, TX, Hockley County, TX, Lamb County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:26 PM CDTTSTM WND GST 643 W Aiken, TXREPORTED BY WEST TEXAS MESONET STATION AT AIKEN
Jun 19, 8:26 PM CDTTSTM WND GST 643 W Aiken, TXREPORTED BY WEST TEXAS MESONET STATION AT ANTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2401 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WWUS84 KLUB 200048
SPSLUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 PM CDT THU JUN 19 2014

TXZ022-023-028-029-034-035-200130-
CASTRO-HALE-HOCKLEY-LAMB-LUBBOCK-SWISHER-
748 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CASTRO...SWISHER...LUBBOCK...
LAMB...HOCKLEY  AND HALE COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
PLAINVIEW TO 16 MILES NORTHEAST OF LEVELLAND TO 6 MILES SOUTHEAST OF 
LEVELLAND...MOVING EAST TO SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND 
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE 
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3461 10147 3433 10148 3431 10148 3431 10157
      3398 10156 3387 10159 3369 10188 3340 10206
      3341 10256 3410 10246 3464 10205
TIME...MOT...LOC 0048Z 280DEG 23KT 3424 10187 3371 10212
          3349 10231

$$

31

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:18 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 19, 6:18 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
618 PM CDT THU JUN 19 2014

.AVIATION...
MODERATE-TO-HIGH CONFIDENCE THAT SCT TSRA CURRENTLY WEST OF LBB
WILL EXPAND INTO A LINEAR COMPLEX THRU THE EVENING...SO WILL
BOLSTER A TEMPO GROUP FOR STRONG WIND GUSTS AND +TSRA THRU 04Z AT
LBB...AND A FEW HOURS LATER AT CDS. SOME ISO SHRA/TSRA ALREADY
NEAR BOTH TERMINALS SHOULDN/T AMOUNT TO MUCH IMPACT IN THE NEAR
TERM. TSRA SHOULD CLEAR OUT FROM WEST TO EAST BY MIDNIGHT OR
LATER.

A FEW LOW CLOUDS ARE AGAIN POSSIBLE AT THE STATIONS EARLY FRI
MORNING WITH A WINDOW FOR MVFR CIGS...BUT NOT ENUF CONFIDENCE ATTM
FOR A PREDOMINANT LINE IN THE TAFS. OUTSIDE OF TSRA...STEADY S-SELY
WINDS WILL PREVAIL THRU THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  87  62  89  64 /  40  10  10  10  10
TULIA         64  89  63  88  65 /  50  10  10  10  10
PLAINVIEW     65  89  64  87  66 /  50  10  10  10  10
LEVELLAND     66  88  65  87  66 /  40  10  10  10  10
LUBBOCK       66  89  66  88  68 /  40  10  10  10  10
DENVER CITY   66  86  65  87  66 /  40  10  10  10  10
BROWNFIELD    67  87  65  87  66 /  40  10  10  10  10
CHILDRESS     69  94  67  94  70 /  30  10  10  10  10
SPUR          68  91  68  89  69 /  30  10  10  10  10
ASPERMONT     70  92  69  93  71 /  20  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93
Hazardous weather outlook, Jun 19, 12:02 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
1202 PM CDT THU JUN 19 2014

TXZ021>044-201715-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1202 PM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
MAINLY TO THE NORTH AND WEST OF A LINE FROM TAHOKA TO PADUCAH.
THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WIND
GUSTS...LARGE HAIL TO HALF DOLLAR SIZE...AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Local storm report, Jun 19, 6:26 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
626 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             BOVINA                  34.52N 102.89W
06/19/2014  E1.00 INCH       PARMER             TX   SKYWARN SPOTTER

&&

EVENT NUMBER LUB1400225

FB
Local storm report, Jun 19, 7:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             4 NW LITTLEFIELD        33.96N 102.38W
06/19/2014  E1.00 INCH       LAMB               TX   PUBLIC

&&

EVENT NUMBER LUB1400226

FB
Special weather statement, Jun 19, 7:44 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
744 PM CDT THU JUN 19 2014

TXZ026-200115-
CHILDRESS-
744 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...

AT 740 PM...A PAIR OF STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES
NORTHWEST OF CHILDRESS TO 9 MILES WEST OF CHILDRESS...MOVING
NORTHEAST AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3475 10000 3438 10022 3431 10042 3475 10041
TIME...MOT...LOC 0043Z 217DEG 8KT 3451 10033 3439 10040

MCZ
Special weather statement, Jun 19, 7:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 PM CDT THU JUN 19 2014

TXZ022-023-028-029-034-035-200130-
CASTRO-HALE-HOCKLEY-LAMB-LUBBOCK-SWISHER-
748 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CASTRO...SWISHER...LUBBOCK...
LAMB...HOCKLEY  AND HALE COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
PLAINVIEW TO 16 MILES NORTHEAST OF LEVELLAND TO 6 MILES SOUTHEAST OF
LEVELLAND...MOVING EAST TO SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3461 10147 3433 10148 3431 10148 3431 10157
      3398 10156 3387 10159 3369 10188 3340 10206
      3341 10256 3410 10246 3464 10205
TIME...MOT...LOC 0048Z 280DEG 23KT 3424 10187 3371 10212
          3349 10231

31

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:00 PM CDTSevere Thunderstorm WarningLUBHockley45 min
Jun 19, 7:11 PM CDTAreal Flood AdvisoryLUBCastro, Hockley, Lamb, Swisher109 min
Jun 19, 7:44 PM CDTSpecial Weather StatementLUBChildress31 min
Jun 19, 8:05 PM CDTAreal Flood AdvisoryLUBHale, Lubbock115 min
Jun 19, 8:30 PM CDTSpecial Weather StatementLUBBriscoe, Crosby, Floyd, Hale, Lubbock45 min
Jun 19, 9:15 PM CDTSpecial Weather StatementLUBBriscoe30 min
Jun 19, 9:36 PM CDTAreal Flood AdvisoryLUBBriscoe114 min
Jun 19, 10:14 PM CDTSpecial Weather StatementLUBSwisher46 min
Jun 19, 10:45 PM CDTSpecial Weather StatementLUBCrosby, Dickens, Garza, Kent30 min
Jun 20, 12:55 AM CDTSpecial Weather StatementLUBBriscoe, Floyd50 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.